Alert archive / South Carolina / Fire Weather Watches in 2012

Fire Weather Watch 1, NWS Columbia, SC

February 10, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this fire weather watch at Feb 10, 2012, 2:19 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 11, 2012, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 2:19 PM EST (19:19 UTC)
In effect from
Feb 11, 2012, 12:00 PM EST
Expired
Feb 11, 2012, 4:04 AM EST
In force
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this fire weather watch went out at Feb 10, 1:36 PM EST, 43 minutes earlier.

Area forecast discussion, Feb 10, 1:36 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EST FRI FEB 10 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE OFFSHORE TODAY WHILE WEAK LOW
PRESSURE MOVES THROUGH THE AREA. A COLD FRONT WILL THEN PUSH THROUGH
TONIGHT BEHIND STRENGTHENING LOW PRESSURE OFFSHORE. HIGH PRESSURE ALONG
WITH COLDER AND DRIER AIR WILL BLANKET THE REGION THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES SLOWLY WARMING INTO THE LOWER TO MID 50S ACROSS MOST
OF THE AREA...EXCEPT ACROSS THE NORTH AND WEST. SATELLITE SHOWS
PLENTY OF CLOUD COVER ACROSS THE REGION AND THIS WILL HELP KEEP
TEMPERATURES FROM WARMING TOO QUICKLY. MAIN CHANGE TO THE PREVIOUS
FORECAST WAS TO LOWER MAX TEMPS A BIT MORE...ESPECIALLY
NORTHWEST...AS WELL AS RAIN CHANCES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LOW PRESSURE REACHES THE COAST AROUND MIDNIGHT WITH STRONG HIGH
PRESSURE POISED TO BUILD INTO THE REGION. BEST CHANCE OF SHOWERS
TONIGHT WILL AGAIN BE OVER THE EASTERN MIDLANDS AND INTO THE PEE
DEE..HOWEVER QPF AMOUNTS WILL AGAIN BE LIMITED WITH MOST LOCATIONS
RECEIVING A TENTH OF AN INCH OR LESS. BY DAYBREAK SATURDAY HIGH
PRESSURE WILL BE BUILDING INTO THE FORECAST AREA WITH SOME RAPID
CHANGES OCCURRING DURING THE MORNING. TIGHT PRESSURE GRADIENT WILL
USHER IN NORTHERLY WINDS AND STRONG COLD AIR ADVECTION BY EARLY
AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL LIKELY OCCUR EARLY IN
THE AFTERNOON WITH TEMPERATURES FALLING FROM MID AFTERNOON ONWARD.
WINDS WILL ALSO BE A CONCERN...ESPECIALLY ON AREA LAKES FOR
SATURDAY THROUGH SUNDAY. EXPECT STRONGEST WINDS SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT WITH THE PRESSURE GRADIENT BEGINNING TO
RELAX ON SUNDAY. WINDS SPEEDS AROUND 15 MPH WITH HIGHER GUSTS
SATURDAY AND SATURDAY NIGHT WILL MAKE CONDITIONS ON AREA LAKES
HAZARDOUS AND WILL LIKELY NEED A LAKE WIND ADVISORY. TEMPERATURES
WILL ALSO COOL CONSIDERABLY AS THE COLD AIR OVERTAKES THE REGION
WITH HIGHS ON SATURDAY GENERALLY AROUND THE MIDDLE 50S AND
STRUGGLING TO REACH THE MIDDLE 40S ON SUNDAY. OVERNIGHT LOWS IN
THE MIDDLE TO UPPER 30S TONIGHT WILL DROP INTO THE LOWER TO MIDDLE
20S...WITH SOME OUTLYING LOCATIONS IN THE UPPER TEENS...SATURDAY
NIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODELS ARE IN GOOD AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK WITH
SOME DIFFERENCES IN TIMING AND TRACK AT THE END OF THE LONG TERM.
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION THROUGH
MONDAY WITH ANOTHER AREA OF LOW PRESSURE APPROACHING FOR MONDAY
NIGHT AND TUESDAY. THIS SYSTEM IS AGAIN DISORGANIZED AND WILL
QUICKLY PASS THE REGION BY TUESDAY EVENING. FOR WEDNESDAY HIGH
PRESSURE WILL TRANSIT THE REGION AS THE PATTERN BECOMES
INCREASINGLY ACTIVE WITH THE NEXT LOW PRESSURE ARRIVING WITH
CHANCES OF RAIN SHOWERS FOR THURSDAY. TEMPERATURES THROUGH THE
LONG TERM WILL BE SLIGHTLY BELOW NORMAL MONDAY AND TUESDAY THEN
SLIGHTLY ABOVE NORMAL FOR WEDNESDAY AND THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOW LEVEL MOISTURE WILL PREVAIL FOR THE FIRST PORTION OF THE 18Z TAF
PERIOD AS WEAK LOW PRESSURE MOVES ACROSS THE REGION. THIS MOISTURE
COULD RESULT IN PERIODIC PERIODS OF MVFR CONDITIONS AT ALL TAF
SITES...BUT BEST CHANCES WILL REMAIN FARTHER EAST NEAR KOGB. THUS
MAINTAINED PREVAILING MVFR CONDITIONS AT KOGB...BUT EXPECT ALL SITES
TO SEE SCATTERING SKIES BY DAYBREAK SATURDAY.

THE PRESSURE GRADIENT WILL ALSO TIGHTEN OVERNIGHT WHICH COULD RESULT
IN 30 TO 35 KNOT WINDS AROUND 2K FEET AFTER 09Z...AND THUS
MARGINAL LLWS. OTHERWISE...EXPECT STRONGER WINDS TO BEGIN TO MIX DOWN TO
THE SURFACE BY LATE MORNING WITH GUSTS 20-25 KNOTS.

EXTENDED AVIATION OUTLOOK...STRONG GUSTY WINDS EXPECTED SATURDAY
INTO SATURDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN A
DEPARTING LOW PRESSURE SYSTEM AND HIGH PRESSURE BUILDING IN FROM THE
WEST. ANOTHER LOW PRESSURE SYSTEM MAY AFFECT THE AREA TUESDAY WITH IFR OR
MVFR CONDITIONS.

&&

.FIRE WEATHER...
AFTER DISCUSSION WITH LAND MANAGERS INDICATES SUFFICIENTLY LOW FUEL
MOISTURES...PLAN ON ISSUING A FIRE WEATHER WATCH LATER TODAY FOR
SATURDAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES
EXPECTED. THE WATCH WILL EITHER BE UPGRADED TO A WARNING OR
DOWNGRADED TO A FIRE DANGER STATEMENT TONIGHT DEPENDING ON WHETHER
THE WINDS AND RELATIVE HUMIDITIES ARE STILL EXPECTED TO REACH RED
FLAG CRITERIA.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Feb 10, 5:25 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
525 AM EST FRI FEB 10 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-111030-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
525 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:19 PM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more42 hr

Nearby

Fire Weather Watches in South Carolina, 2012Fire Weather Watches in Georgia, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.